MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number GWC-12325LG-FLP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported viperwire guide wire and oad were received for analysis and were engaged.The core wire of the guide wire was observed to be fractured and damaged.It was noted that there was significant resistance felt when attempting to remove the guide wire from the oad.There was no damage to the oad observed.Scanning electron microscopy of the fractured guide wire revealed torsional shear dimples and flattened spring tip filars from rotational damage.The guide wire core wire also showed galling with radiopaque materials, and there were also radiopaque material observed on the oad tip bushing and possibly in the inner diameter of the tip bushing.The damage of the guide wire is consistent with the guide wire spring tip being spun over with the oad.The root cause of the device becoming stuck on the wire is user error as the spring tip coils became stretched and lodged under the tip bushing which occurred when the user spun the driveshaft into the guidewire spring tip.The oad spun at all speeds with no observed abnormalities.At the conclusion of device analysis, the reported event of the oad being stuck on the guide wire was confirmed.At the conclusion of device analysis, the reported event of the oad being stuck on the guide wire was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).
 
Event or Problem Description
During a procedure with a diamondback coronary orbital atherectomy device (oad), it was noted the imaging was not very good, and the oad was spun too far down on the guide wire on the second treatment pass.The oad seemed to change in pitch, and an attempt was made to remove the oad.The oad was stuck on the guide wire, and the oad and guide wire were removed together.After the devices were removed, it looked like the guide wire was unraveling.It was confirmed that there were no breaks or fractures seen on the guide wire and no portions were left in the patient.The physician's opinion was that the guide wire unraveled due to the oad spinning too far down the guide wire.The vessel was re-wired, and the procedure was completed with stenting the vessel.It was noted the patient was fine following the procedure.The viperwire guide wire was received by analysis and was found to have a fractured spring tip.The facility was unaware of the fractured spring tip.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key9069672
Report Number3004742232-2019-00239
Device Sequence Number16888165
Product Code MCX
UDI-Device Identifier10852528005183
UDI-Public(01)10852528005183(17)201031(10)11042801
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberGWC-12325LG-FLP
Device Catalogue Number72010-01
Device Lot Number11042801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2019
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR